MAUDE Adverse Event Report: INTEGRA LIFESCIENCES SWITZERLAND SAR PROG VALVE INLINE; CHPV

INTEGRA LIFESCIENCES SWITZERLAND SAR PROG VALVE INLINE; CHPV
Model Number 82-3164
Medical Device Problem Code Obstruction of Flow (2423)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/23/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
An investigation has ben initiated based on the reported information.Upon completion of the investigation, a follow-up report will be submitted.
 
Event or Problem Description
A physician reported a hakim programmable valve (823164) was implanted via v-p shunt with unknown setting.Obstruction was suspected thus the valve was removed and replaced on (b)(6) 2022.The patient is now following up.
 
Additional Manufacturer Narrative
Hakim valve was returned for evaluation.Device history record (dhr) - lot 113382, conformed to the specifications when released to stock.Failure analysis- the valve was visually inspected; needle holes in the needle chamber were noted.The position of the cam when valve was received was 120mmh2o.The valve passed the test for programming, flushing, leak, reflux and pressure.The valve was leak tested and it leaked from the needle holes in the needle chamber.No root cause could be determined as the technician could not confirm any problems with the valve at the time of investigation.The possible root cause for the issue reported by the customer, could be due to biological debris and protein build up interfering with the valve mechanism at the time of investigation no functional issues were noted.
 
Event or Problem Description
N/a.

Brand Name
PROG VALVE INLINE
Common Device Name
CHPV
Manufacturer (Section D)
INTEGRA LIFESCIENCES SWITZERLAND SAR
rue girardet 29
rue girardet 29
le locle
SZ 
Manufacturer (Section G)
INTEGRA LIFESCIENCES SWITZERLAND SAR
rue girardet 29
ch-2400
le locle
SZ  
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 
6099362319
MDR Report Key14687912
Report Number3013886523-2022-00264
Device Sequence Number20180427
Product Code JXG
UDI-Device Identifier10886704041566
UDI-Public(01)10886704041566(17)211130(10)113382
Combination Product (Y/N)N
PMA/510(K) Number
K041296
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/27/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/30/2021
Device Model Number82-3164
Device Catalogue Number823164
Device Lot Number113382
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 05/26/2022
Supplement Date Received by Manufacturer07/14/2022
Initial Report FDA Received Date06/14/2022
Supplement Report FDA Received Date07/27/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/13/2016
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient Age2 YR
Patient SexMale